Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 122, NWS Indianapolis, IN

November 17, 201311 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 17, 2013, 4:10 PM EST for 11 counties in Indiana. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2013, 4:10 PM EST (21:10 UTC)
Expired
Nov 17, 2013, 4:45 PM EST
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
80.0 mph

Counties Brown County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 4:38 PM ESTTSTM WND GST 805 Sw Bloomington, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 11:20 AM ESTTornado Watch PDSSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
2.7
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WUUS53 KIND 172110
SVRIND
INC013-055-059-063-081-097-105-109-119-133-145-172145-
/O.NEW.KIND.SV.W.0122.131117T2110Z-131117T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN GREENE COUNTY IN SOUTHWEST INDIANA...
  SOUTHWESTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHERN MARION COUNTY IN CENTRAL INDIANA...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  MORGAN COUNTY IN CENTRAL INDIANA...
  OWEN COUNTY IN WEST CENTRAL INDIANA...
  SOUTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 445 PM EST

* AT 405 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF DANVILLE TO 12 MILES NORTHEAST
  OF LINTON...AND MOVING EAST AT 55 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...SPENCER...PLAINFIELD...MOORESVILLE...MARTINSVILLE...
  SOUTHPORT...BEECH GROVE...GREENWOOD...FRANKLIN...FREEDOM...AVON...
  MONROVIA...MCCORMICKS CREEK STATE PARK...GOSPORT...LAKE HART...
  CAMBY...INDIANAPOLIS INT'L AIRPORT...PARAGON...STINESVILLE AND
  CENTERTON.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 89 AND 111.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 80.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3917 8710 3917 8705 3922 8706 3977 8653
      3976 8573 3911 8633 3911 8716
TIME...MOT...LOC 2110Z 270DEG 50KT 3969 8648 3919 8697

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH

$$

LEE/RYAN
1 follow-up statement
007 
WWUS53 KIND 172137
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EST SUN NOV 17 2013

INC133-172147-
/O.CAN.KIND.SV.W.0122.000000T0000Z-131117T2145Z/
PUTNAM IN-
437 PM EST SUN NOV 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3925 8681 3930 8686 3947 8671 3947 8668
      3950 8669 3977 8644 3976 8574 3911 8633
      3911 8694
TIME...MOT...LOC 2137Z 270DEG 50KT 3972 8623 3918 8654

$$

INC013-055-059-063-081-097-105-109-119-145-172145-
/O.CON.KIND.SV.W.0122.000000T0000Z-131117T2145Z/
SHELBY IN-OWEN IN-MORGAN IN-MONROE IN-MARION IN-JOHNSON IN-
HENDRICKS IN-HANCOCK IN-GREENE IN-BROWN IN-
437 PM EST SUN NOV 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BROWN...NORTHEASTERN GREENE...SOUTHWESTERN HANCOCK...SOUTHEASTERN
HENDRICKS...JOHNSON...SOUTHERN MARION...NORTHERN MONROE...MORGAN...
EASTERN OWEN AND NORTHWESTERN SHELBY COUNTIES UNTIL 445 PM EST...

AT 435 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF SPEEDWAY TO BLOOMINGTON...AND MOVING
EAST AT 55 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
BEECH GROVE...SOUTHPORT...GREENWOOD...FRANKLIN...WAVERLY...
MAHALASVILLE...UNIONVILLE...LAKE LEMON...HOMECROFT...MORGANTOWN...
BARGERSVILLE...WOODVIEW HILLS...YELLOWWOOD LAKE...HELMSBURG...
BEANBLOSSOM...NEW WHITELAND...WHITELAND...TRAFALGAR...SPEARSVILLE AND
PEOGA.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 89 AND 111.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 52 AND 80.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 106.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3925 8681 3930 8686 3947 8671 3947 8668
      3950 8669 3977 8644 3976 8574 3911 8633
      3911 8694
TIME...MOT...LOC 2137Z 270DEG 50KT 3972 8623 3918 8654

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH

$$

JAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 3:29 PM EST, 41 minutes earlier.

Area forecast discussion, Nov 17, 3:29 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 PM EST SUN NOV 17 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 242 PM EST SUN NOV 17 2013

COOLER AND DRIER AIR WILL FLOW IN BEHIND THE STRONG COLD FRONT
TONIGHT ENDING ANY LINGERING RAIN. HIGH PRESSURE WILL PROVIDE DRY
CONDITIONS INTO WEDNESDAY. A SERIES OF COLD FRONTS WILL THEN BRING
CHANCES FOR RAIN WEDNESDAY NIGHT INTO SATURDAY. BEHIND THE FRONTS
WILL COME MUCH COLDER AIR BY SUNDAY.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...

ISSUED AT 242 PM EST SUN NOV 17 2013

LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO PUSH VERY QUICKLY
EAST ACROSS CENTRAL INDIANA THIS AFTERNOON. ATMOSPHERE CONTINUES TO
FAVOR SEVERE STORMS AND TORNADOES. WILL CONTINUE TO HIGHLIGHT
THREAT THIS AFTERNOON AND GO WITH HIGH POPS WITH THE LINE.

BY 00Z ONLY EXPECT FAR EAST PART OF THE FORECAST AREA TO HAVE
CHANCES FOR RAIN AS LINE IS MOVING VERY QUICKLY AND LITTLE
ACTIVITY IS ALONG THE FRONT ITSELF. WILL GO CHANCE POPS THERE FOR
A COUPLE OF HOURS PAST 00Z AND DRY ELSEWHERE.

UPSTREAM OBSERVATIONS SHOW STRONG WIND GUSTS OVER 40 KTS WITH
FRONTAL PASSAGE. ALSO EXPECT STRONGER WINDS ALOFT TO MIX DOWN WITH
COLD ADVECTION THIS EVENING. THUS WILL CONTINUE WITH WIND ADVISORY
THROUGH 02Z. GUSTY WINDS BELOW ADVISORY CRITERIA WILL CONTINUE
INTO THE OVERNIGHT WITH THE COLD ADVECTION.

SKIES CLEAR QUICKLY BEHIND THE FRONT BUT SOME LOWER CLOUDS MIGHT
SNEAK IN TO THE NORTHEAST FORECAST AREA IN THE COLD ADVECTION.
STILL EXPECT OVERALL CONDITIONS TO BE CLEAR TO PARTLY CLOUDY
THOUGH.

A MODEL BLEND LOOKS GOOD FOR TEMPERATURES TONIGHT GIVEN THE COLD
ADVECTION.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

ISSUED AT 242 PM EST SUN NOV 17 2013

FOCUS IS ON SKY/WIND MONDAY THEN ON CHANCES FOR RAIN ON WEDNESDAY.
MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED.

STILL EXPECT BREEZY CONDITIONS ON MONDAY WITH A DECENT PRESSURE
GRADIENT REMAINING ACROSS THE AREA. GUSTS AROUND 30 MPH ARE
POSSIBLE ESPECIALLY NORTHEAST AS STRONGER WINDS ALOFT MIX DOWN.

EXPECT SOME CUMULUS CLOUDS TO DEVELOP IN THE COLD ADVECTION ACROSS
THE NORTHEAST FORECAST AREA /WHERE COLDEST TEMPERATURES ALOFT WILL
BE/. WILL GO PARTLY CLOUDY THERE AND MOSTLY SUNNY ELSEWHERE ON
MONDAY. TRENDED TOWARD THE COLDER SIDE OF GUIDANCE GIVEN THE COLD
ADVECTION.

HIGH PRESSURE WILL THEN BUILD IN AND CONTINUE TO DRY CONDITIONS
THROUGH TUESDAY NIGHT. WITH THE DRY AIR SKIES WILL BE MOSTLY
CLEAR. FOR TEMPERATURES GENERALLY WENT CLOSE TO MOS.

MOISTURE BEGINS TO INCREASE ON WEDNESDAY AHEAD OF AN APPROACHING
FRONT. BEST LIFT REMAINS WEST OF THE FORECAST AREA WHERE STRONGER
850MB WINDS WILL BE. WITH MAINLY MID AND HIGH LEVEL MOISTURE AND
ONLY WEAK LIFT ACROSS THE AREA...CONTINUED WITH A DRY FORECAST
WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

ISSUED AT 142 PM EST SUN NOV 17 2013

EXTENDED MODELS AND ENSEMBLES IN GOOD AGREEMENT THAT SEPARATE
FRONTAL SYSTEMS AND FAST MOIST PACIFIC FLOW ALOFT ARE EXPECTED TO
RESULT IN NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES AND SHOWER
CHANCES WEDNESDAY NIGHT THROUGH SATURDAY. THEN...HIGH PRESSURE WILL
BUILD IN FROM THE CANADIAN PRAIRIES WHICH SHOULD KEEP THE REMAINDER
OF NEXT WEEKEND DRY WITH BELOW NORMAL TEMPERATURES. REGIONAL
ALLBLEND IS HANDLING THINGS WELL.

&&

.AVIATION /DISCUSSION FOR THE 172100Z TAF UPDATE/...

ISSUED AT 329 PM EST SUN NOV 17 2013

CONVECTION HAS REACHED KIND BUT STRONGEST CONVECTION REMAINS TO THE
NORTH AND SOUTH OF THE AREA. STILL EXPECT BRIEF IFR CONDITIONS IN
HEAVIER RAIN. BEHIND TSRA GRADIENT WINDS REMAIN STRONG WITH GUSTS
OVER 40KT.

PREVIOUS DISCUSSION FOLLOWS...
STRONG LOW PRESSURE SYSTEM WAS SPAWNING SUPERCELL THUNDERSTORMS
ACROSS ILLINOIS AND MISSOURI LATE THIS MORNING. ADDITIONAL AFTERNOON
SUPERCELL DEVELOPMENT IS EXPECTED ACROSS CENTRAL INDIANA THIS
AFTERNOON FOLLOWED BY A LINE OF SEVERE STORMS. THE BEST TIMING FOR
THE LINE...WHICH WILL BE JUST AHEAD OF THE FRONT...WILL BE IN THE
LAF AND HUF AREAS AROUND 19Z-21Z AND IND AND BMG AROUND 20-22Z.
CONFIDENCE IS GOOD REGARDING THE TIMING OF THIS SQUALL LINE.
SO...WILL START WITH VCTS AND THEN GO WITH TEMPO THUNDERSTORMS FOR 2
HOURS WITH SEVERE GUSTS TO 50 KNOTS FROM THE SOUTHWEST AS STORM
MOTION IS EXPECTED TO BE SOUTHWEST AT 50 KNOTS OR MORE. SOUTH AND
SOUTHWEST GRADIENT WINDS ALONE SHOULD GUST TO 35 KNOTS OR MORE WITH
SUSTAINED WINDS NEAR 25 KNOTS. MVFR AND POSSIBLY IFR CONDITIONS IN
STORMS WILL IMPROVE TO VFR AS THE FRONT MOVES THROUGH WITH CLEARING
LATE IN THE EVENING. SHOULD ONLY SCATTERED DIURNAL CU TOMORROW AFTER
16Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....MK
AVIATION...MK/50

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Nov 17, 8:20 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
820 AM EST SUN NOV 17 2013

INZ021-028>031-035>049-051>057-060>065-067>072-181330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
820 AM EST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY. WINDY
CONDITIONS ARE ALSO EXPECTED OUTSIDE OF STORMS.

HAZARDS: TORNADOES...DAMAGING WINDS...AND LARGE HAIL WITH THE
THUNDERSTORMS. WIND GUSTS OF 50 MPH OUTSIDE OF STORMS.

TIMING: BEST CHANCES FOR SEVERE STORMS BEGIN NEAR NOON IN WESTERN
INDIANA WITH THE THREAT ENDING NEAR 7 PM IN EASTERN INDIANA. NON
THUNDERSTORM WIND GUSTS TO 50 MPH ARE EXPECTED FROM NOON - 9 PM.

DISCUSSION: A STRENGTHENING DYNAMIC LOW PRESSURE SYSTEM WILL MOVE
FROM THE PLAINS THROUGH THE UPPER MIDWEST TODAY BRINGING SEVERE
WEATHER TO INDIANA WITH ITS COMBINATION OF STRONG FORCING AND
WIND SHEAR ACTING ON A MOIST AND SOMEWHAT UNSTABLE AIR MASS.

SCATTERED SEVERE STORMS WILL DEVELOP AHEAD OF THE FRONT BY LATE
MORNING TO EARLY AFTERNOON WITH THE POTENTIAL FOR LONG TRACK LONG-
LIVED STRONG AND VIOLENT TORNADOES...ALONG WITH DAMAGING WINDS
AND LARGE HAIL.

A SQUALL LINE SHOULD DEVELOP ALONG THE COLD FRONT BY LATE MORNING
OR EARLY AFTERNOON OVER ILLINOIS AND MOVE INTO WESTERN INDIANA
BEFORE MID-AFTERNOON AND RACE ACROSS THE STATE...EXITING THE EAST
BY EARLY EVENING. THIS SQUALL LINE WILL PRODUCE DAMAGING WIND
GUSTS AND ALSO TORNADOES.

WITH THE LOW STRENGTHENING AS IT PASSES TO THE NORTH OF THE AREA
EXPECT TO SEE WIND GUSTS OF 50 MPH ESPECIALLY FOR A FEW HOURS
AFTER THE COLD FRONT PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL BRING QUIET WEATHER THROUGH
MIDWEEK. THEN A SERIES OF UPPER WAVES WILL BRING CHANCES FOR RAIN
TO THE AREA FROM LATE WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED...POSSIBLY THIS MORNING AND DEFINITELY
THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Nov 17, 3:58 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
358 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 E JAMESTOWN           39.93N  86.55W
11/17/2013                   BOONE              IN   AMATEUR RADIO

            TREE LIMBS DOWN ON SR 136

&&

MMB
Local storm report, Nov 17, 4:00 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND GST     NEW ROSS                39.96N  86.71W
11/17/2013  M60 MPH          MONTGOMERY         IN   AMATEUR RADIO

            SR 136

&&

MMB
Local storm report, Nov 17, 4:03 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
403 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TORNADO          SHOALS                  38.67N  86.79W
11/17/2013                   MARTIN             IN   LAW ENFORCEMENT

            REPORTED 9 MILES EAST OF SHOALS

&&

MMB
Local storm report, Nov 17, 4:06 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TORNADO          LEBANON                 40.05N  86.47W
11/17/2013                   BOONE              IN   TRAINED SPOTTER

            TORNADO REPORTED BY SPOTTER

&&

MMB
Local storm report, Nov 17, 4:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TORNADO          8 S LAFAYETTE           40.30N  86.87W
11/17/2013                   TIPPECANOE         IN   TRAINED SPOTTER

            TREES AND POWER POLES SNAPPED. SEVERAL STRUCTURES
            PARTIALLY OR TOTALLY DESTROYED. TIME ESTIMATED.

&&

MMB
Local storm report, Nov 17, 4:10 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND GST     INDIANAPOLIS INT'L AIRP 39.72N  86.29W
11/17/2013  M65 MPH          MARION             IN   AIRPORT OPS

            WIND GUST MEASURED BY ASOS.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 11:21 AM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Vermillion, Warren39 min
Nov 17, 2:11 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren34 min
Nov 17, 2:15 PM ESTTornado WarningINDFountain, Parke, Vermillion, Warren30 min
Nov 17, 2:27 PM ESTTornado WarningINDFountain, Montgomery, Tippecanoe, Warren33 min
Nov 17, 2:34 PM ESTTornado WarningINDFountain, Parke, Vermillion26 min
Nov 17, 2:44 PM ESTTornado Warning Tornado observedINDKnox31 min
Nov 17, 2:46 PM ESTTornado WarningINDClay, Greene, Owen, Sullivan, Vigo29 min
Nov 17, 2:50 PM ESTTornado WarningINDCarroll, Clinton, Tippecanoe25 min
Nov 17, 2:53 PM ESTTornado WarningINDFountain, Montgomery, Parke, Putnam, Vermillion37 min
Nov 17, 3:08 PM ESTTornado WarningINDCarroll, Howard37 min
Nov 17, 3:10 PM ESTTornado WarningINDHendricks, Montgomery, Parke, Putnam35 min
Nov 17, 3:15 PM ESTTornado Warning Tornado observedINDDaviess, Knox, Martin30 min
Nov 17, 3:17 PM ESTTornado WarningINDClinton, Howard, Madison, Tipton28 min
Nov 17, 3:26 PM ESTTornado WarningINDFountain, Montgomery, Parke, Putnam34 min
Nov 17, 3:28 PM ESTTornado WarningINDBoone, Clinton, Hendricks, Montgomery32 min
Nov 17, 3:40 PM ESTTornado Warning Tornado observedINDDaviess, Greene, Lawrence, Martin, Monroe35 min
Nov 17, 3:43 PM ESTTornado WarningINDBoone, Clinton, Hamilton, Tipton32 min
Nov 17, 3:52 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Johnson, Marion, Morgan, Rush and 1 more38 min
Nov 17, 4:05 PM ESTTornado WarningINDHamilton, Howard, Madison, Tipton25 min
Nov 17, 4:10 PM ESTTornado WarningINDBartholomew, Brown, Jackson, Jennings, Lawrence, Monroe35 min
Nov 17, 4:16 PM ESTTornado WarningINDDaviess, Knox, Martin29 min
Nov 17, 4:20 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin, Monroe and 1 more25 min
Nov 17, 4:24 PM ESTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Marion, Randolph51 min
Nov 17, 4:25 PM ESTTornado WarningINDDelaware, Madison20 min
Nov 17, 4:29 PM ESTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Madison, Marion and 2 more31 min
Nov 17, 4:30 PM ESTAreal Flood AdvisoryINDHancock, Hendricks, Johnson, Marion, Morgan3 hr
Nov 17, 4:43 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Hancock, Johnson, Marion, Monroe and 2 more47 min
Nov 17, 4:45 PM ESTSevere Thunderstorm WarningINDBartholomew, Brown, Daviess, Greene, Jackson, Lawrence and 2 more45 min
Nov 17, 4:46 PM ESTTornado WarningINDDecatur, Jennings29 min
Nov 17, 4:54 PM ESTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Marion, Randolph and 2 more66 min
Nov 17, 5:08 PM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings, Rush, Shelby52 min
Nov 17, 5:21 PM ESTSevere Thunderstorm WarningINDBartholomew, Daviess, Decatur, Jackson, Jennings, Lawrence and 1 more39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.